# SDR 98ZZZX1477

- Difficulty date: February 19, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N118ET
- Make and model: Cessna 172R
- Aircraft serial: 17280019
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Part number: KAP140
- Condition: Malfunctioned
- Location: Cockpit
- Part time: 262 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, AUTOPILOT (WHICH WAS OFF) TURNED ITSELF ON AND COULD NOT BE TURNED OFF WITH THE ON/OFF BUTTON.  THE INDICATOR LIGHTS BEGAN TO FLASH RANDOMLY.  AFTER SEVERAL MINUTES, THE UNIT SHUT ITSELF OFF.  ACFT LANDED WITHOUT INCIDENT.  THE AUTOPILOT BOX WAS REMOVED AND RETURNED TO MANUFACTURER.  IT WAS NOTED THE AUTOPILOT CIRCUIT BREAKER WAS NOT THE PULL OFF TYPE. THE ONLY WAY THE POWER TO THE AUTOPILOT COULD HAVE BEEN TURNED OFF WOULD HAVE BEEN TO TURN OFF THE AVIONIC MASTER; THUS, LOSING ALL NAVIGATION AND COMMUNICATION CAPABILITIES.  FURTHER INVEST, REVEALED THE AUTOPILOT MFG CLEARLY CALLED OUT IN ITS INSTALL MANUAL, THE SYMBOL FOR A PULL OFF TYPE CB.  THIS INSTALLATION PERFORMED BY THE AIRFRAME MFG.
